Tuesday, June 8, 2010

Headache Help

I went for a follow up appointment after my physical.  While the appointment was a follow up to my blood pressure, I really concentrated on my headaches. My blood pressure was 110/70!  I  now have a prescription for Topamax and Fioricet. I am too take the Topamax once at night. I am starting at 25 mgs.  The Fioricet will be taken as needed.

Friends have told me that the side effects could be memory issues and that they call it dopamax. I also saw on the pharmacy medical sheet that it might cause worsening depression. I really need to keep an eye on that. I don’t need suicidal thoughts.  Another side effect was eye movement. Since I am already twitchy, my eye may twitch away! Finally, possible weight loss, that may be the only positive effect.

I am having an MRI with contrast on Tuesday, an appointment with an Ear Nose and Throat doctor next Thursday then in 6 weeks, a neurology appointment.  Perhaps, I may be getting answers. Something isn’t right. I have had headaches for a long long time but the intensity is getting worse and it affects my ear now too.  I’d rather not take medicine but my high tolerance for pain can only take so much.

I am keeping my fingers crossed these appointments find something. 

1 comment:

  1. I take Fioricet as needed for tension headaches. It's very helpful but it does make me a bit drowsy/out of it. (Hint: also awesomely helpful when menstrual cramps get bad...)

    It also messes with my INR but that's not a concern since you don't take coumadin. ;-)

    Hope they get our headaches figured out soon. I know how frustrating it is being sick and not knowing why.

    ReplyDelete

I love your comments!